Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 64, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 25, 2018, 9:12 PM CDT for Conway County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 9:12 PM CDT (02:12 UTC)
- Expired
- May 25, 2018, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Conway County, AR
The radar
The Little Rock radar (KLZK), 67 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WGUS54 KLZK 260212 FFWLZK ARC029-260445- /O.NEW.KLZK.FF.W.0064.180526T0212Z-180526T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Little Rock AR 912 PM CDT FRI MAY 25 2018 The National Weather Service in Little Rock has issued a * Flash Flood Warning for... Northeastern Conway County in central Arkansas... * Until 1145 PM CDT. * At 910 PM CDT, Doppler radar indicated thunderstorms producing heavy rain from Cleveland and Center Ridge to St. Vincent and Solgohachia. Radar estimated more than two inches of rain in places. Given additional heavy rain, flash flooding is likely to occur. While rain will likely end before the warning expires, it will take awhile for any high water to runoff. * Some locations that will experience flooding include... Bethlehem... Lanty... Cleveland... St. Vincent... Catholic Point... Blick... Springfield... Middleton... Solgohachia... Hattieville... Birdtown... Austin in Conway County... Wonderview... Center Ridge... PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3544 9251 3523 9257 3527 9279 3545 9270 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:25 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 25, 6:25 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 625 PM CDT Fri May 25 2018 .UPDATE... Updated to include 00z aviation discussion below. && .AVIATION... VFR conditions and light winds are expected through the period. Some patchy fog is possible by daybreak in areas that received rainfall today but coverage shouldn't be too widespread. Otherwise, terminals could briefly be impacted by isolated TS activity through the evening hours and again on Saturday. && .PREV DISCUSSION...(ISSUED 249 PM CDT Fri May 25 2018) SHORT TERM...Tonight Through Sunday Data from KLZK radar indicate scattered, single convective cells affecting central and eastern sections of the forecast area, moving slowly eastward. A weak mid level disturbance moving over northwest sections of the state appears to be aiding this activity. Overall intensity of convection has decreased since initial development. Output from CAM type guidance suggests most of this activity will clear the forecast area by early evening, although lingering instability will support isolated activity overnight. A decrease in overall coverage of diurnally supported convection is expected during the rest of the forecast area. Mid level heights are expected to slowly increase during the rest of the period, especially across western sections. Slightly above normal temperatures will prevail during this period. LONG TERM...Sunday Night Through Friday Long term begins with Arkansas on the eastern edge of a ridge of a ridge as Alberto sits in the Gulf. Medium range models are in fairly good agreement with the timing and location of Alberto at the start of the long term...but do begin to diverge from there. Do continue to think that this ridge will help to keep Alberto east of Arkansas...however the NAM is the most aggressive with bringing it into southeast Arkansas. Reluctantly, did include some slight chance POPs in eastern Arkansas to account for the NAM...and to a lesser extent the ECMWF solutions, however will continue to watch model trends and fine tune this in future forecasts. Models do agree that this low pressure system will depart to the northeast with a strong upper level ridge building in behind it. Agree with previous forecast thinking that this will bring the warmest temperatures of the year. At this far out, did go slightly below model guidance...however would not be surprised to see temperatures in the upper 90's towards the end of next week. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...67
Hazardous weather outlook, May 25, 3:48 AM CDT, 17 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 348 AM CDT Fri May 25 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 348 AM CDT Fri May 25 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will be possible in a large part of Arkansas today and tonight. The northern half of the state will see better chances for thunderstorms. Although widespread severe weather is not expected, a few strong to briefly severe storms are possible. These storms would briefly be capable of producing damaging winds, hail and locally heavy rainfall. Localized flash flooding may occur as storm movement is expected to be slow and rainfall rates very high. Patchy fog will be possible this morning, but this will dissipate after sunrise. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Some isolated to scattered thunderstorms will again be possible on Saturday. While widespread severe weather is not expected...an isolated strong to briefly severe thunderstorm may be seen. Locally heavy rainfall will be the primary threat...though some damaging winds may also be seen with the strongest storms. Chances for thunderstorms decrease by late in the weekend into early next week for much of the state...though some thunderstorm chances will remain across eastern sections of the state through Wednesday. Locally heavy rainfall will remain the primary threat with these thunderstorms. By late next week...expect heat index values to rise into the 90s to just over 100 degrees. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 57/62
In the hours before
Special weather statement, May 25, 6:22 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
622 PM CDT FRI MAY 25 2018
ARZ012-013-022-260000-
Pope AR-Searcy AR-Newton AR-
622 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON...
SOUTHWESTERN SEARCY AND NORTHEASTERN POPE COUNTIES UNTIL 700 PM
CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Solo, or 24 miles north of Russellville, moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Moore... Solo...
Witts Spring... Smyrna...
Ben Hur... Tilly...
Nogo... Sand Gap...
Simpson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3580 9283 3555 9281 3555 9285 3554 9285
3548 9310 3572 9310
TIME...MOT...LOC 2322Z 246DEG 11KT 3561 9304
46Special weather statement, May 25, 6:25 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
625 PM CDT FRI MAY 25 2018
ARZ004-005-260015-
Baxter AR-Marion AR-
625 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND NORTHWESTERN BAXTER
COUNTIES UNTIL 715 PM CDT...
At 625 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Ozark Isle to near Flippin
to near Yellville. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mountain Home... Bull Shoals...
Yellville... Gassville...
Flippin... Lakeview in Baxter County...
Arkawana... Ozark Regional Airport...
Ozark Isle... Bull Shoals State Park...
Colfax... Lion Hill...
Rush... Cartney...
Price Place... Cotter...
Summit... Midway in Baxter County...
Fairview in Marion County... Ralph...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 9244 3627 9234 3609 9244 3609 9284
3611 9284 3632 9274 3650 9280
TIME...MOT...LOC 2325Z 275DEG 14KT 3650 9273 3632 9266 3616 9274
46Special weather statement, May 25, 7:11 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Little Rock AR 711 PM CDT FRI MAY 25 2018 ARZ022-031-038-260045- Pope AR-Yell AR-Conway AR- 711 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONWAY... NORTHEASTERN YELL AND SOUTHERN POPE COUNTIES UNTIL 745 PM CDT... At 710 PM CDT, Doppler radar was tracking a strong thunderstorm over Russellville, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Russellville... Dardanelle... Atkins... Pottsville... Petit Jean State Park... Carden Bottoms... Galla Creek WMA... Lake Dardanelle... Economy... Holla Bend... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3519 9324 3530 9317 3531 9288 3511 9292 TIME...MOT...LOC 0010Z 279DEG 11KT 3524 9313 67
Special weather statement, May 25, 7:20 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
720 PM CDT FRI MAY 25 2018
ARZ004>006-013>015-023-260100-
Baxter AR-Marion AR-Searcy AR-Stone AR-Van Buren AR-Fulton AR-
Izard AR-
720 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR STONE...WESTERN IZARD...EASTERN
SEARCY...SOUTHEASTERN MARION...NORTH CENTRAL VAN BUREN...BAXTER AND
WESTERN FULTON COUNTIES UNTIL 800 PM CDT...
At 718 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mountain Home to Big Flat and Botkinburg.
Movement was to the east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mountain Home... Mountain View...
Calico Rock... Norfork...
Salesville... Pineville...
Briarcliff... Arkawana...
Rocky Hill... Herron...
Colfax... Rodney...
Advance... Cartney...
Culp... Elberta...
Blanchard Springs Campground... Thola...
Norfork Dam... Diamond Bay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3615 9201 3572 9218 3570 9265 3615 9245
3650 9248 3650 9210
TIME...MOT...LOC 0018Z 264DEG 19KT 3649 9242 3618 9238 3571 9257
46Special weather statement, May 25, 8:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
830 PM CDT FRI MAY 25 2018
ARZ031-038-039-260200-
Perry AR-Yell AR-Conway AR-
830 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERRY...SOUTHWESTERN
CONWAY AND CENTRAL YELL COUNTIES UNTIL 900 PM CDT...
At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plainview in Yell County, or 12 miles southeast of Danville, moving
east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ola... Plainview in Yell County...
Casa... Aplin...
Birta... Carter Cove Park...
Nimrod... Deberrie...
Pontoon... Fourche Junction...
Hollis... Sunlight Bay Park...
Garden Point Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3513 9299 3487 9289 3486 9299 3486 9307
3485 9308 3482 9328 3499 9334
TIME...MOT...LOC 0129Z 252DEG 15KT 3493 9323
67Special weather statement, May 25, 9:01 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Little Rock AR
901 PM CDT FRI MAY 25 2018
ARZ031-260245-
Conway AR-
901 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONWAY COUNTY UNTIL 945
PM CDT...
At 901 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Claude to near Solgohachia. Movement was
east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Morrilton... Menifee...
Bethlehem... Lanty...
Hill Creek... Solgohachia...
St. Vincent... Catholic Point...
Springfield... Middleton...
Plumerville... Birdtown...
Austin in Conway County... Martinville...
Overcup... Mt Olive in Conway County...
Center Ridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3532 9248 3526 9250 3526 9251 3523 9251
3523 9253 3521 9252 3519 9253 3519 9252
3514 9254 3514 9283 3545 9265 3545 9248
TIME...MOT...LOC 0201Z 257DEG 4KT 3541 9262 3522 9273
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:11 PM CDT | Special Weather Statement | LZK | Pope | 34 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Yell | 31 min |
| May 25, 7:20 PM CDT | Special Weather Statement | LZK | Baxter, Stone | 40 min |
| May 25, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 30 min |
| May 25, 7:46 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 21 min |
| May 25, 8:00 PM CDT | Flash Flood Warning | LZK | Pope, Yell | 3 hr |
| May 25, 8:30 PM CDT | Special Weather Statement | LZK | Perry | 30 min |
| May 25, 9:01 PM CDT | Special Weather Statement | LZK | Conway | 44 min |
| May 25, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner | 45 min |
| May 26, 2:26 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 36 min |
| May 26, 6:48 PM CDT | Special Weather Statement | LZK | Lincoln | 27 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.